MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON2

SHIRAKAWA OLYMPUS CO., LTD. BALLOON2
Model Number MH-303
Medical Device Problem Code Problem with Sterilization (1596)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the balloon2 may have been used non-sterile in a procedure.There were no reports of patient harm.This report is related to linked patient identifier (b)(6).
 
Additional Manufacturer Narrative
E1: establishment name: (b)(6).Based on the results of the investigation, it is likely that the following led to the malfunction: the root cause of the failure event was not identified.Based on the facts obtained in the survey, it is presumed that the labeling was incorrect and the user was not aware that sterilization was necessary.This issue is addressed in the instructions for use (ifu): the pre-use handling instructions on the label of unsterilized balloons (mh-303, maj-213) state "sterilization as necessary", but the pre-use handling instructions on the package insert state "sterile as necessary".It was used unsterilized at the facility.Olympus will continue to monitor the field performance of this device.The instruction manual states: 1.Sterilization always sterilize ethylene oxide gas before use.For the sterilization method, refer to the "instruction manual" of the ethylene oxide gas sterilizer.The conditions for ethylene oxide gas sterilization are table l, table 2.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it can be presumed that the event was caused because the user was not aware that sterilization was necessary because the label was wrong.The events can be detected/prevented in accordance with the following instructions for use: [handling methods] 1.Sterilization make sure to perform ethylene oxide gas sterilization prior to use.As to the sterilization methods, refer to the instruction manual of an ethylene oxide gas sterilization device.For the conditions of ethylene oxide gas sterilization, refer to table l and 2.Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON2
Common Device Name
BALLOON
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17789353
Report Number3002808148-2023-10143
Device Sequence Number12630686
Product Code FDF
UDI-Device Identifier04953170355721
UDI-Public04953170355721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K926514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown